MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202600
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a rotator cuff repair surgery, the twinfix ultra anchor broke above the eyelet while being inserted.The fragments were removed from the patient, but it is unknown how.A s&n back-up device was available to complete the procedure, but it is unknown whether it was necessary to drill another bone hole to use it.Neither significant surgical delay nor patient injuries were disclosed.
 
Additional Manufacturer Narrative
One 72202600 twinfix ultra pk 5.5mm suture anchor reported on.Product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 4) alternate prep method, instruments or method used.5) incompatible or unexpected bone density/condition.6) incomplete anchor insertion.4) unexpected bone condition/density.5) use of excess torque.6) loss of or lack of axial alignment.Instructions for use are quite specific for this device.Per instructions for use : ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Final product met specifications upon release to distribution.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8372426
Report Number1219602-2019-00246
Device Sequence Number16675908
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public03596010647481
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202600
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1